MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US S-ROM*SLEEVE PRX ZTT, 20F-SML; S-ROM HIP SYSTEM : HIP FEMORAL SLEEVE

DEPUY ORTHOPAEDICS INC US S-ROM*SLEEVE PRX ZTT, 20F-SML; S-ROM HIP SYSTEM : HIP FEMORAL SLEEVE
Model Number 55-0535
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Edema (1820); Fever (1858); Foreign Body Reaction (1868); Hemorrhage/Blood Loss/Bleeding (1888); Hypersensitivity/Allergic reaction (1907); Unspecified Infection (1930); Inflammation (1932); Necrosis (1971); Pain (1994); Seroma (2069); Tissue Damage (2104); Discomfort (2330); Hypoesthesia (2352); Osteolysis (2377); Limited Mobility Of The Implanted Joint (2671); Test Result (2695)
Date of Event 06/03/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.
 
Event or Problem Description
New ecm record created in order to update legacy complaint (b)(4).New etq record created in order to update etq (legacy system) complaint number (b)(4).Reason for original complaint litigation papers allege: patient was implanted with a depuy asr hip on (b)(6) 2009.Patient experienced pain, inhibition of the ability to walk, unnecessary and additional surgery, and other injuries presently undiagnosed.Patient has been and/or will be forced to undergo a revision surgery.Doi: (b)(6) 2009 - dor: n/i.Patient is a resident of (b)(6).Update (b)(6) 2012 - plaintiff¿s preliminary disclosure form was received, which identified (part/lot) information.The complaint and associated mdrs were updated.There was no new information that would change the outcome of the investigation.Update (b)(6) 2013 - plaintiff¿s preliminary disclosure form was received with medical documents, which identified dob, doi, dor, side information.The complaint and associated mdrs were updated.There was no new information that would change the outcome of the investigation.Doi: (b)(6) 2009 - dor: (b)(6) 2012 (left hip).Update ad (b)(6) 2019.(b)(4) has been reopened under (b)(4) due to receipt of pfs and medical records.Pfs alleges pain while walking and bending over, inability to do day to day activities, pseudotumors, fluid in the joint, metallosis and necrosis.Medical records report pain, bleeding from the operative side, seroma, sanguineous drainage, fall, stiffness, osteolysis, swelling, soreness, numbness, fever, inability to walk or sit, mild tenderness to palpation of the hip, loosening of the acetabular component, wound dehiscence, poor wound healing, implant noise, seroma and avulsion of the abductor medius.Patient had multiple complications leading to multiple surgical interventions: debridement of wound and placement of rectus femoris muscle flap (b)(6) 2010, incision and drainage on (b)(6) 2009, irrigation and debridement with application of wound vac on (b)(6) 2009, debridement on (b)(6) 2009.Surgical pathology reports significant acute inflammation.Left hip aspiration on (b)(6) 2012 indicates approximately 6 cc of brown, purulent fluid.The patient was then revised to address an infected left hip on (b)(6) 2012.The hip was described as having gross purulence, a large amount of synovitic response and a very thickened pseudo capsule.The asr cup was noted to have 0% bony ingrowth.Doi: (b)(6) 2009 - dor: (b)(6) 2012 (left hip).

Common Device Name
S-ROM HIP SYSTEM : HIP FEMORAL SLEEVE
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9928086
Report Number1818910-2020-10023
Device Sequence Number11467678
Product Code LPH
UDI-Device Identifier10603295175353
UDI-Public10603295175353
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K934412
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2012
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/03/2011
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number55-0535
Device Catalogue Number550535
Device Lot Number2909816
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/16/2020
Initial Report FDA Received Date04/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight85